MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE; HF-CABLES

OLYMPUS WINTER & IBE GMBH HF-CABLE; HF-CABLES
Model Number WA00013A
Medical Device Problem Codes Break (1069); Arcing (2583); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection in saline (turis) procedure, the hf-cable broke and sparked.The intended procedure was successfully completed with a similar cable and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Additional Manufacturer Narrative
Correction: d9 - device availability; h4 - device manufacturer date device evaluation: the suspect medical device was not returned to the manufacturer for evaluation/investigation but to olympus medical system corporation (omsc), japan (returned to omsc on 2021/12/05).The evaluation/investigation at omsc confirmed that the hf cable is broken.Age-related wear and tear in connection with a repeated tensile/bending load most likely caused the wires inside the cable to break causing the reported electric sparking when the hf generator was activated.According to the article¿s lot number, the hf cable was manufactured in september 2018.It is assumed that the hf cable was used longer than the 12 months the cable is designed for.Thus, this event/incident can most likely be attributed to age-related wear and tear in connection with improper handling by the customer and thus to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf cable without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-CABLE
Common Device Name
HF-CABLES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
MED CONTACT GMBH
kornbühlstr. 100-102
salmendingen
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12877772
Report Number9610773-2021-00342
Device Sequence Number4472804
Product Code FAS
UDI-Device Identifier04042761030489
UDI-Public04042761030489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA00013A
Device Catalogue NumberWA00013A
Device Lot Number189W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date11/26/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS BIPOLAR RESECTOSCOPE (WA22367A); OLYMPUS SURGMASTER ELECTROSURGICAL UNIT (UES-40S)
Patient SexUnknown